The link between hormones (progesterone) and endo

A big thank you to all those who shared their experience of endo pain only during ovulation or post-ovulation . It made me feel a lot better knowing I was not the only one.

I have another question. Is endo triggered by a specific hormone?

The reason why I ask is because I suspect progesterone could be a culprit for me.

Like I mentioned before, the pain is at its worst a day or two after ovulation, during the first week of the luteal phase. This is when progesterone goes up (and stays up if pregnant, or goes down if not pregnant, thus bringing on a period).

Funnily enough, because I also have PCOS, erratic cycles and I'm trying to conceive, I was recently given a synthetic progesterone only pill to take from the 16th to the 25th day of my cycle. This is way before I would normally ovulate, so I didn't expect to have any particular symptoms. Yet, 2 days after starting that pill, I started to feel the horrible pain I'm so accustomed to . I could not believe it. Needless to say, I did not continue taking it.

So my conclusion is: the rise of progesterone whether produce by my body naturally post O, or in synthetic form earlier than O has the same effect. PAIN.

As usual, the doc could not really shed some light on this.

So, does anyone know if progesterone could trigger or exacerbates endo?

This is crazy to me, as I know progesterone is often recommended as a treatment.

I'm really confused, and would appreciate any insight on this matter.

Thanks :)

5 Replies

oldestnewest
  • Anything is possible. I know I have been put on the depo shot and I have had maybe 15 days pain free out of a WHOLE YEAR. Luckily for me my last shot was in December so now I get to wait for it to leave my system. My OBGYN said that is not normal (plus bleeding near every single day), and that I am one of the unlucky few that have these kinds of 'adverse reactions'.

  • Thanks for your input.

    This is why I was always resistant to depo shots. I've heard too many stories about the constant bleeding. Sounds awful.

    My body just doesn't seem to like BCP or any synthetic hormones.

    Are there just "unlucky fews" who don't tolerate progesterone treatments. I wonder....

  • I know I can't tolerate any estrogen that my body doesn't personally make itself. So, I am drastically running out of suppression options for the endo.

  • man, that sucks.

    They really need to think of other ways to suppress endo, which doesn't involve synthetic hormones.

    What are the effects of synthetic estrogen on you? Does it make your endo worse?

  • Yes, and actually gave me worse problems. Every new pack I would start up, I would have serious pains in my left lung and right calf. EVERY TIME. I had gone through probably 5 different brands/types of estrogen birth control. The Ortho Tri Cyclin was the worst on me. It gave me such scary anger issues that I hated everyone and tried to physically hurt my youngest sister.

    The Nuva Ring was pretty bad on me too. I had it in for 1.5 days before I had to remove it because the pains in my leg and lung were so bad. I had to get an ultrasound done to make sure I wasn't having a clot pass through. (thankfully it showed nothing there). I haven't found any birth control that has helped my pain.

    But out of all of them I think the depo might be the worst on me. Only because of the nonstop bleeding. So if my uterus is bleeding, that means all the endo spots are bleeding, which causes the inflammation and build up and horrid pain.

    I wanted to try the Lupron menopause shots, but my insurance won't cover it. Plus I am still too far away from real menopause, and can't risk being on the Lupron forever (yes, some women just stay on it.....pffft. Not me).

You may also like...